Alert archive / West Virginia / Flash Flood Warnings in 2001

Flash Flood Warning 38, NWS Pittsburgh, PA

August 4, 2001Preston County, Tucker County, West Virginia; Garrett County, Maryland

NWS Pittsburgh, PA issued this flash flood warning at Aug 4, 2001, 8:05 PM EDT for Preston County, Tucker County, West Virginia; Garrett County, Maryland. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 4, 2001, 8:05 PM EDT (00:05 UTC)
Expired
Aug 4, 2001, 10:00 PM EDT
In force
115 min
Issued by
NWS Pittsburgh, PA
Area
Whole counties

Counties Garrett County, MD, Preston County, WV, Tucker County, WV

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 0.1 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2001-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2214 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2001-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2214 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1032 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KPBZ 050005
FFWPBZ

MDC023-WVC077-093-050200-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
805 PM EDT SAT AUG 4 2001

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  GARRETT COUNTY IN MARYLAND
  PRESTON COUNTY IN WEST VIRGINIA
  TUCKER COUNTY IN WEST VIRGINIA

* UNTIL 1000 PM EDT

* AT 8:00 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED
  OVER AN INCH OF RAIN IN LESS THAN AN HOUR IN SEVERAL LOCATIONS.
  IN THE NORTHEAST PART OF GARRETT COUNTY...AND AT THE JUNCTION OF
  PRESTON COUNTY...TUCKER COUNTY...AND GARRETT COUNTY. THE STORMS
  ARE MOVING SLOWLY AND ARE CAPABLE OF PRODUCING FLASH FLOODS.

<<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER 
COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED 
QUICKLY. MOVE TO HIGHER GROUND. CAMPERS SHOULD WATCH FOR RAPIDLY RISING
WATER. MOVE AWAY FROM THE STREAMS TOWARD HIGHER GROUND.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 3:37 PM EDT, 4 hours 28 minutes earlier.

Area forecast discussion, Aug 4, 3:37 PM EDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
337 PM EDT SAT AUG 4 2001

HAD SOME PROBLEMS GENERATING PRODUCT SO WL BE VERY BRIEF. IN THE
SHORT TERM...SCATTERED TSTMS MAY PRODUCE ISOLD AREAS OF SGFNT
RAINFALL EXTRM SW PA...NRN WV...FM LATE THIS AFTN THRU ERY EVE IN
WARM SECTOR AHD OF FNTL ZONE. PWS FCST TO INCR TO 1.7 INCHES...TDS
LOWER 70S IN INSTBY AXIS THIS AREA. A NUMBER OF OLD OUTFLOW
BOUNDARIES WL FOCUS THE ACTVTY...BUT NO WIDESPREAD FORCING. FNT
PUSHES SLOWLY SOUTH OVERNGT...THEN SLOWLY NWD BY MONDAY. SUNDAY WL
BE BEST DAY...THEN A RETURN OF SHWRS AND TSRA BY MON AFTN. EXTENDED
STILL INDCTS MORE HEAT THRU MID WEEK...WITH FNTL ZONE ACROSS AREA BY
LATE WEEK.

FCSTID = 12

.PBZ...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

Nearby

Flash Flood Warnings in West Virginia, 2001Flash Flood Warnings in Maryland, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.